It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-29-2005, 09:43 AM   #1
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 27
thechief HB User
After eating, feel bad!

Hi to all, I've been just diagnosed hypo. 2 weeks ago with a TSH of 52. The doctors prescribed me 100mg Eltroxin once a day and i go for another blood test on the 2nd of January. I've just had lunch and always when I finish a meal, I feel terrible after for about 1-2 hours. Sick to stomach, very tired, headache, heart racing,just overall bad. I was wondering for any experienced people out there if they could help me. I also got the antibody test back and tested positive for Hashi's disease. Got a ultrasound done on the thyroid last week and we'll see the results for that on the 2nd as well. I'm very new to this and seem a little overwhelmed as this is happening very fast to me. Is this feeling of nausea normal with this condition after eating? I almost don't look forward to eating anymore because of how I'll feel after. Any help would be greatly appreciated thank you very much. I'm a 32 year old male with a TSH of 52.

Last edited by moderator2; 12-29-2005 at 10:18 AM. Reason: use appropriate language - please read and follow the posting rules

 
Old 12-29-2005, 10:25 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: After eating, feel bad!

i've got hashi's too, just diagnosed a couple months ago.

after i eat, i am tired - feel worse than before i eat. my heart rate increases and i feel tired just sitting/lying down and doing nothing for an hour or so.

i've had mild hypoglycemia, so i eat smaller meals and have protein/fat snacks in between to try and make it easier on my body to regulate sugar.

i have to eat light or i will be exhausted after a meal. besides it possibly being related to blood sugar (being hypo makes it tougher for the body to maintain blood sugar levels), the docs havent come up with an explanation why the after-meal exhaustion happens. its very unpleasant, as you are aware.

you're not alone!

 
Sponsors Lightbulb
   
Old 12-29-2005, 11:15 AM   #3
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 27
thechief HB User
Re: After eating, feel bad!

thanks for the insight, i'll try that and see what happens do you know why it is harder for the body to maintain sugar levels?

 
Old 12-29-2005, 11:27 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: After eating, feel bad!

i'm not sure of the exact molecular specifics, but at hypo the body already isnt functioning at 100%, so everything is slowed down and not working well. its something to do with the adrenals, or problems creating insulin. sorry, i cant recall for sure. brain fog is another symptom, as you can see!

i'm sure someone else here could explain. i've seen this come up before.

 
Old 12-29-2005, 11:48 AM   #5
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 27
thechief HB User
Re: After eating, feel bad!

Thanks again for replying, no kidding about the brain fog, I used to be very orgainized and could multi-task no problem (with three kids you have too) but anymore I'm terribly unfocused and scetchy to say the least. Got about 10 things on the go but nothing gets done.
thanks again.

 
Old 12-29-2005, 01:17 PM   #6
Member
(female)
 
Join Date: Dec 2005
Location: Canada
Posts: 73
nikmou HB User
Re: After eating, feel bad!

hi i am also new to this and also take .05 eltroxin, iwas on synthroid but it didn't settle right with me. I too feel yucky after i eat since being on Eltroxin and also have lightheadedness/unbalanced feeling. Yesterday, after talking to a pharmacist he told me to skip one day of eltroxin too see and yesterday no lightheadedness or nausea. I remember reading somewhere that dizziness/nausea/yucky can be side effects of the drug, has anyone else seen that? worth looking up
Take care
NIcole

Last edited by nikmou; 12-29-2005 at 01:18 PM.

 
Old 12-29-2005, 04:57 PM   #7
Junior Member
(female)
 
Join Date: Sep 2005
Posts: 36
keke18 HB User
Re: After eating, feel bad!

I have the same thing. The stomach issue, right now, is the worst part. I almost hate eating. Sometimes it hits me right away and feel bloated immediately, other times, it hits me a couple of hours later. I was debating if I should see someone to see what to do about the stomach problems like more fiber or maybe a acid blocker? But, I'm worried they will want to do a bunch of tests. So, I was trying to wait to see if/when I get my Synthroid dose right, it will get better.

I wake up almost every night with my stomach being out of whack.

 
Old 12-29-2005, 05:46 PM   #8
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 27
thechief HB User
Re: After eating, feel bad!

Wow I guess I'm not the only person to feel this way! I think I'm with keke and am just going to wait before doing anything radical and get my eltroxin level right first. But if what Nicole says is true I wonder if I should take eltroxin. Hey Nicole how long have you been on eltroxin?

 
Old 12-30-2005, 10:31 AM   #9
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,778
elmhar HB Userelmhar HB User
Re: After eating, feel bad!

Chief,

Do your symptoms vary at all with the type of food eaten? For example, it's conceivable that a meal high in iodine (iodized table salt or seafood?) might increase conversion of T4 to T3 & set off those heart palps & other symptoms.

Hashi's is not infrequently found in people who have celiac disease, another autoimmune disease that can cause A LOT of gut grief. There are medical tests to determine whether one has celiac, or one can do a gluten-free diet for a few months to see if that helps.

Regarding the comments about how hypoT effects every aspect of bodies, including digestion ... agreed!

I personally have a different sort of thyroid/food problem: within an hour of eating certain foods (or drinking tea) I suffer acute exacerbation of my hypoT symptoms. If I avoid the offending foods (mostly certain veggies that contain chemicals which inhibit thyroid hormone), I do MUCH better.

Best wishes.

 
Old 12-31-2005, 03:54 PM   #10
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: After eating, feel bad!

is eltroxin a beta blocker? i was given toprol - a beta blocker- for my tachycardia/palps which we are not sure if its hypoT related but so far no other explanations.

this toprol makes me feel awful. on top of still having hypoT symptoms cuz i'm still increasing levothyroxine, the toprol makes me feel even more fatigued and dizzy/motion sensitivity. i hate it. i dont know which way feels worse - on meds or off!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pain after Gallbladder Removal megss Gallbladder 38 02-27-2012 07:34 PM
How can I reduce eating between meals? cassy riza Diet & Nutrition 5 06-07-2010 03:06 PM
Bloat after stopping laxative abuse! Orlando Eating Disorder Recovery 3 04-23-2010 07:10 AM
BM 1hr After Eating... Not Like IBS. MSCL Bowel Disorders 8 03-16-2007 02:36 PM
Sharp, Sticking Pains After Gall Bladder Removal paula43 Gallbladder 27 07-13-2006 08:46 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1015), Apollo123 (911), Titchou (861), janewhite1 (823), Gabriel (763), ladybud (758), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!